Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Why do feet and hands swell in view of pancreas cancer?

My father has pancreas cancer( metastatic stage). He was taking all sorts of drugs starting from gemcitabine, gemzar, avastin and morphine for pain. He recently started a new treatment that combine 4 different drugs. He is feeling a lot better, he is not in pain anymore but his feet are swollen and now his hands are starting to do that. What does this mean? Should I be concerned ? Is this just an side effect or does it have a bigger meaning? And what can we do to stop them from swelling more?
Thu, 9 Jul 2015
Report Abuse
Pulmonologist 's  Response
Thanks for your question on Health Care Magic.
I can understand your father's situation and problem.
Chemotherapy drugs can cause renal toxicity and alter it's function. So renal damage is one possibility for his feet and hand swellings.
So get done renal function test to rule out renal toxicity.
Another possibility is hypoproteinemia. Pancreatic cancer causes decrease functions of pancreas gland. So absorption of protein from gut is reduced. And hence hypoproteinemia is seen. This can also cause swelling in feet and hands.
So also get done serum protein levels. If this is low than he needs additional protein supplements in the form of albumin injections and high protein diet.
Hope I have solved your query.
Wishing good health to your father. Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My wife is suffering from Pancreatic cancer. It has metastasised and effected the liver, due to which she has got jaundice. Her bilirubin has gone...

Recent questions on  Morphinans

doctor1 MD

Now my age is 28 year. I am 21 weeks pregnant. For worm, my doctor suggested MEBEX -100 mg. I had 1 tablet in morning. Please advice it is safe or...

doctor1 MD

My mom has inflammation in the occipital lobes and hence she cannot see. Doctor prescribed Omnacortil-10 40 mg per day for 10 days. Doctor then...

doctor1 MD

I have been advised to take tryptomer 25 mg for Herpes on the left leg. But, since I started out on the course, I have been feeling drowsy, getting...

doctor1 MD

Sir, I am using Follihair tablets alongwith omnicartil 20 tablets for the last 3 months, but these have not shown good results. Are these not...

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am...

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the...

doctor1 MD

I was just checking to see if a side effect of this medication could cause me to cough a lot at night.The doctor prescribed it for me to help with...